Alert archive / North Carolina / Small Craft Advisories in 2016
Small Craft Advisory 57, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at Dec 23, 2016, 3:22 AM EST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2016, 3:22 AM EST (08:22 UTC)
- Expired
- Dec 23, 2016, 4:00 PM EST
- In force
- 13 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted.
903 WHUS72 KILM 230822 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 322 AM EST FRI DEC 23 2016 ...GUSTY WINDS AND ROUGH SEAS THIS MORNING... AMZ250-252-254-256-231630- /O.NEW.KILM.SC.Y.0057.161223T0822Z-161223T1700Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 322 AM EST FRI DEC 23 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST TODAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. * WINDS...NORTHEAST 20 TO 25 KT. * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 8
2 follow-up statements
121 WHUS72 KILM 231439 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 939 AM EST FRI DEC 23 2016 ...GUSTY WINDS AND ROUGH SEAS THIS MORNING... AMZ250-252-254-256-231700- /O.CON.KILM.SC.Y.0057.000000T0000Z-161223T1700Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 939 AM EST FRI DEC 23 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * WINDS...NORTHEAST 15 TO 25 KT. * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ III
674 WHUS72 KILM 231656 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1156 AM EST FRI DEC 23 2016 ...GUSTY WINDS AND ROUGH SEAS THIS MORNING... AMZ250-252-254-256-232100- /O.EXT.KILM.SC.Y.0057.000000T0000Z-161223T2100Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 1156 AM EST FRI DEC 23 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...NORTHEAST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Dec 23, 1:23 AM EST, 1 hour 59 minutes earlier.
Area forecast discussion, Dec 23, 1:23 AM EST, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
123 AM EST Fri Dec 23 2016
.SYNOPSIS...
High pressure moving east over the area will bring a cool day
today, followed by milder temperatures and clouds on Saturday.
High pressure building from the north will bring slight cooling
Sunday into Monday. A cold front will cross the coast Tuesday
night and stall south of the area, with weak high pressure
through mid-week.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
As of 123 AM Friday...Hourly temps running milder than thought
but cool air advection soon will re-align the values. Early
adjustments were made otherwise no changes, previous forecaster
discussion follows.
Sfc cold front off the coast and moving
away. Still some calm conditions along the immediate coast from
Southport southward. The lagging sfc pg tightening is nearly on
top of the coast attm and should progress across the remainder
of the ILM CWA and into the local waters prior to midnight.
Looking at 1st, increasing NNW to N winds overnight, becoming
NNE to NE around daybreak. This boundary layer mixing will
eliminate any overnight fog concerns. Min temps will occur at or
an hour after daybreak Fri due to the ongoing CAA...with mid to
upper 30s common. No low or mid level clouds with this CFP,
just scattered thin cirrus. Could see some thicker cirrus or
high altocu clouds move in from the west after daybreak Fri.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH SATURDAY NIGHT/...
As of 300 PM Thursday...With the recently passed cold front offshore
and high pressure building in on Friday morning, clouds will linger
and even increase throughout the day, though mild temperatures will
continue through into the weekend. Friday night, high pressure will
move offshore and moisture will return to the area, as overnight
lows Friday into Saturday morning range from the low to mid 40's.
Would not entirely rule out isolated showers on Saturday as a cold
front remains just north of the area, but do not expect a washout by
any means. Mild temperatures continue on Saturday with high's in the
low to upper 60's and overnight low's mid 40's to near 50 along the
coast.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 3 PM Thursday...Sunday is starting to look a little warmer
than previously thought despite the continuation of a wedge of high
pressure. Also in question is the extent of cloud cover since the
wedge is not really being overrun by much warmth or moisture. Warm
air advection does kick in by Monday yielding an afternoon with
highs in the upper 60s despite some increase in cloud cover. Some
very light rainfall is tough to rule out along the coast as a weak
trough persists but the building upper ridge appears to favor non-
measurable sprinkles, if anything. The gradient gets pretty poorly
defined on Tuesday so we lose our overrunning surface though clouds
and warmth remain. Small rain chances return Tuesday night with cold
frontal passage and remain through the period as the boundary may
linger close by.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
As of 06Z...Cold front SE of the terminals is being followed by a
dry surge ahead of high pressure building in from the NW. This will
create steady NW winds overnight, increasing to 10-15 kts on Friday.
The low levels are very dry, so while high level cirrus will be
prevalent all day, VFR will remain through evening. As this high
moves offshore late Friday, E/NE winds of 5-10 kts will advect
Atlantic moisture onshore, and soundings suggest slowly lowering
stratocu cigs. Have introduced MVFR at all terminals for Friday
night, but IFR is possible, especially near the coast where low-
level moisture increase will be more significant.
Extended Outlook...MVFR/IFR/-RA late Sat. VFR with periods of
MVFR/IFR cigs Sat through Tues.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
As of 123 AM Friday...Sfc cold front moving across and east of
the local waters attm. Expect current NW winds at 15 kt or less
to veer to the NNW to NNE 15 to 20 kt this evening and into the
overnight...and finally to the NE at 15 to 25 kt by daybreak
Fri.
Significant seas currently driven by a 10 second period 2-3
foot SE ground swell. It will become mixed with a 3 to 5 second
period wind wave due to the increasing N to NE winds overnight.
The short period wind waves may temporarily become dominant
over the SE ground swell by daybreak.
SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
As of 300 PM Thursday...A SCA is in place for the beginning of
the period as a dry cold front continues to move offshore on
Friday morning. Expect conditions to fall below advisory
criteria into Friday afternoon as high pressure builds in. Seas
will fall to 2 to 4 ft and winds will become east-southeasterly
around 10 to 15 kts, veering to the south-southwest on into
Saturday, with showers possible.
.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 3 PM Thursday...Sunday is starting to look a little
warmer than previously thought despite the continuation of a
wedge of high pressure. Also in question is the extent of cloud
cover since the wedge is not really being overrun by much warmth
or moisture. Warm air advection does kick in by Monday yielding
an afternoon with highs in the upper 60s despite some increase
in cloud cover. Some very light rainfall is tough to rule out
along the coast as a weak trough persists but the building upper
ridge appears to favor non- measurable sprinkles, if anything.
The gradient gets pretty poorly defined on Tuesday so we lose
our overrunning surface though clouds and warmth remain. Small
rain chances return Tuesday night with cold frontal passage and
remain through the period as the boundary may linger close by.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...Small Craft Advisory until 2 PM EST this afternoon for AMZ250-
252-254-256.
&&
SYNOPSIS...8
NEAR TERM...DCH/8
SHORT TERM...SGL
LONG TERM...MBB
AVIATION...JDWHazardous weather outlook, Dec 22, 3:18 PM EST, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 318 PM EST THU DEC 22 2016 AMZ250-252-254-256-232030- COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 318 PM EST THU DEC 22 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 2 PM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-232030- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 318 PM EST THU DEC 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in North Carolina, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.